A good way to care for yourself and those you love when treating headaches, fever, and pain involves some rest, hot or cold compress, and the recommended dosage of Biogesic (Paracetamol), an analgesic-antipyretic (pain reliever and fever reducer). Distributed by Unilab, Biogesic comes in 500mg orange tablets and has been in the market since 1965.
Product usage and safety
A trusted brand of paracetamol, Biogesic is a medication that is typically used to relieve mild to moderate pain such as headache, backache, menstrual cramps, muscular strain, minor arthritis pain, toothache, and reduce fevers caused by illnesses such as the common cold and flu. Generally, Biogesic is safe to take on an empty stomach.
According to the National Health Service in the UK, paracetamol is often recommended as one of the first treatments of pain because it gives relief for most people, even for children, breastfeeding and/or pregnant women, and the elderly. However, if you’re pregnant and breastfeeding, you should still seek consultation with your doctor prior to taking the medication.
Dosage and Frequency
Make sure to take Biogesic as directed by your health professional or on the product leaflet or label directions. The amount of dosage and frequency depends on your age, weight, and the strength or concentration of the medicine. Adults and children 12 years and older usually take 1 to 2 500mg tablets orally every 4 to 6 hours. It is not recommended to take more than 4g (8 500mg tablets) of Paracetamol in a span of 24 hours because this can lead to overdose.
Children below 12 need to take a lower dose, while very young children usually take paracetamol in liquid form with a measuring spoon, cup, or oral syringe. Biogesic for Tweens tablet contains 325mg of paracetamol, while Biogesic for Kids oral drops contain 100mg paracetamol, both with dosage according to 10mg/kg body weight every 4 hours, as needed. If your child has a temperature higher than 38.5°C, paracetamol can be given to help ease the fever. Do not give regular paracetamol to an infant younger than one month old unless advised to do so by a doctor.
Should the medicine not relieve your symptoms within an hour, it is also not recommended to take more than the recommended dose. If you miss a dose, take the next dose if it’s still needed for pain and/or fever and the subsequent 4 to 6 hours thereafter. Do not double the dose.
It is recommended to stop using the product and consult your doctor if the following happens: new symptoms occur, symptoms do not get better, redness and swelling is present, fever gets worse and lasts more than 3 days, or pain gets worse and lasts more than 10 days.
Minor illness and mild aches or pains are quite common. This is why it is useful to keep some medicine such as paracetamol on hand at home for such instances. Biogesic paracetamol is available in a box of 500s (20 blister strips), and a box of 10s (10 blister strips) at leading drugstores, supermarkets, groceries, and health & beauty stores. The product should be kept out of sight and reach of children. It should also be stored at temperature not exceeding 30 degrees. Do not use the product after the expiry date indicated on the label.
One of the ways we show care for ourselves and for everyone else is to provide an effective and safe way to treat headaches, fever, and pain. That’s why for more than 50 years, Filipinos continue to choose Biogesic (Paracetamol) as the most preferred solution to provide that care and relief.
It is best to check with your doctor for advice before taking Biogesic if you have anemia or heart, lung, liver, or kidney problems, and are taking other medications such as combination products where paracetamol is one of the ingredients, Carbamazepine (for epilepsy and pain), Colestyramine (used to reduce itchiness caused by primary biliary cirrhosis, a liver disease), Imatinib and Busulifan (used to treat certain types of cancer), Ketoconazole (an antifungal medicine), Metoclopramide (for nausea and vomiting), Phenobarbital, Phenytoin, and Primidone (for seizures), and Warfarin (blood thinner). Paracetamol, when taken with other medications, can affect its efficacy and increase the risk for side effects. Care should also be taken if an adult has three or more alcoholic drinks every day while using this product.
It is advisable not to take paracetamol if you have had previous allergic reactions to it. Although rare, side effects can include rash or swelling, flushing, minor stomach and intestinal disturbances, low blood pressure and a fast heartbeat, blood disorders like thrombocytopenia (low platelet cell count) and leukopenia (low white blood cell count), or liver and kidney damage cause by overdosage which can be fatal in severe cases.
Overdosage of paracetamol
It usually involves four phases with the following signs and symptoms:
- Eating disorder, nausea, vomiting, malaise, and excessive sweating;
- Right upper abdominal pain or tenderness, liver enlargement with may be characterized by abdominal discomfort of “feeling full,” elevated bilirubin and liver enzyme concentrations, prolongation of prothrombin time (how long it takes for blood to clot), and occasionally decreased urine output;
- Eating disorder, nausea, vomiting, and malaise recur and signs of liver (e.g., jaundice) and possibly kidney failure;
- Recovery or progression to fatal complete liver failure.
When one has ingested too much paracetamol, it is recommended to consult a doctor or go to the nearest hospital emergency room as soon as possible to seek urgent medical attention. Bring any remaining medicine and its box or leaflet with you to show your attending health professional in order to determine the steps in preventing serious liver damage.
Biogesic is the generic name of paracetamol if symptoms persist consult your doctor.
ASC Ref No: U067P071318B | U152P031920BS | U167P031920BS | U127P031920BS | U174P031920BS | U130P031920BS